Pramana

, Volume 79, Issue 3, pp 377–392 | Cite as

Solutions of several coupled discrete models in terms of Lamé polynomials of arbitrary order

Article

Abstract

Coupled discrete models are ubiquitous in a variety of physical contexts. We provide an extensive set of exact quasiperiodic solutions of a number of coupled discrete models in terms of Lamé polynomials of arbitrary order. The models discussed are: (i) coupled Salerno model, (ii) coupled Ablowitz–Ladik model, (iii) coupled ϕ4 model and (iv) coupled ϕ6 model. In all these cases we show that the coefficients of the Lamé polynomials are such that the Lamé polynomials can be re-expressed in terms of Chebyshev polynomials of the relevant Jacobi elliptic function.

Keywords

Solitons Jacobi elliptic functions field theories phase transitions 

PACS Nos

11.10.Lm 05.45.Yv 02.30.Gp 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    A Khare and A Saxena, Pramana–J. Phys. 78, 187 (2012), arXiv:1111.0540ADSCrossRefGoogle Scholar
  2. [2]
    A Erdélyi, Higher transcendental functions (Bateman Project) (McGraw-Hill, New York, 1955) Vol. 3Google Scholar
  3. [3]
    H Schmid, Ferroelectrics 162, 317 (1994)CrossRefGoogle Scholar
  4. [4]
    N A Spaldin, S-W Cheong and R Ramesh, Phys. Today 63, 38 (2010)CrossRefGoogle Scholar
  5. [5]
    S H Curnoe and I Munawar, Physica B378–380, 554 (2006)Google Scholar
  6. [6]
    J Cuevas, Q E Hoq, H Susanta and P G Kevrekidis, Physica D238, 2216 (2009)ADSGoogle Scholar
  7. [7]
    V M Rothos and P G Kevrekidis, J. Phys. A40, 4553 (2007)MathSciNetADSGoogle Scholar
  8. [8]
    P G Kevrekidis, The discrete nonlinear Schrödinger equation (Springer-Verlag, Heidelberg, 2009)MATHCrossRefGoogle Scholar
  9. [9]
    R Rajaraman, Phys. Rev . Lett. 42, 200 (1979)MathSciNetADSCrossRefGoogle Scholar
  10. [10]
    C Matsuoka and K Nozaki, Phys. Lett. A185, 310 (1994)ADSGoogle Scholar
  11. [11]
    C S Lai, Canad. J. Phys. 58, 443 (1980)MathSciNetADSMATHCrossRefGoogle Scholar
  12. [12]
    N N Rao, J. Phys. A22, 4813 (1989)ADSGoogle Scholar
  13. [13]
    X Y Wang, B C Xu and P L Taylor, Phys. Lett. A173, 30 (1993)MathSciNetADSGoogle Scholar
  14. [14]
    X W Huang, J H Han, K Y Qian and W Qian, Phys. Lett. A182, 300 (1993)MathSciNetADSGoogle Scholar
  15. [15]
    D Bazeia, M J Dos Santos and R F Ribeiro, Phys. Lett. A208, 84 (1995)ADSGoogle Scholar
  16. [16]
    Y J Zhu and S Y Lou, Commun. Theor. Phys. 30, 147 (1998)MathSciNetGoogle Scholar
  17. [17]
    S Y Lou, J. Phys. A32, 4521 (1999)ADSGoogle Scholar
  18. [18]
    D B Cao, Phys. Lett. A296, 27 (2002)ADSGoogle Scholar
  19. [19]
    D S Li and H Q Zhang, Acta Phys. Sinica 52, 2373 (2003); ibid. 2379 (2003)MathSciNetMATHGoogle Scholar
  20. [20]
    C P Liu, Chaos Solit. Fract. 20, 619 (2004); Commun. Theor. Phys. 43, 13 (2005)Google Scholar
  21. [21]
    S K Liu, Z T Fu, S D Liu and Z G Wang, Phys. Lett. A323, 415 (2004)MathSciNetADSGoogle Scholar
  22. [22]
    A Khare and A Saxena, J. Math. Phys. 49, 063301 (2008), arXiv:nlin.SI/0609013MathSciNetCrossRefGoogle Scholar
  23. [23]
    A Khare and A Saxena, J. Math. Phys. 47, 092902 (2006)MathSciNetCrossRefGoogle Scholar
  24. [24]
    A Khare and U Sukhatme, J. Math. Phys. 43, 3798 (2002) A Khare, A Lakshminarayan and U Sukhatme, ibid. 44, 1822 (2003); Pramana–J. Phys. 62, 1201 (2004)Google Scholar

Copyright information

© Indian Academy of Sciences 2012

Authors and Affiliations

  1. 1.Indian Institute of Science Education and Research, Raja Ramanna FellowPuneIndia
  2. 2.Theoretical Division and Center for Nonlinear StudiesLos Alamos National LaboratoryLos AlamosUSA
  3. 3.Departments of Mathematics and StatisticsStanford UniversityStanfordUSA

Personalised recommendations